Alert archive / North Carolina / Gale Warnings in 2019
Gale Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Oct 18, 2019, 8:54 PM EDT. It took effect at Oct 19, 2019, 4:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 8:54 PM EDT (00:54 UTC)
- In effect from
- Oct 19, 2019, 4:00 PM EDT
- Expired
- Oct 20, 2019, 7:53 AM EDT
- In force
- 16 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
268 WHUS72 KILM 190054 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 854 PM EDT Fri Oct 18 2019 GALE WARNING IN EFFECT AMZ250-252-254-256-191000- /O.UPG.KILM.GL.A.0005.191019T2000Z-191020T1200Z/ /O.NEW.KILM.GL.W.0007.191019T2000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 854 PM EDT Fri Oct 18 2019 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 8 AM EDT SUNDAY... The National Weather Service in Wilmington has issued a Gale Warning, which is in effect from 4 PM Saturday to 8 AM EDT Sunday. The Gale Watch is no longer in effect. * WINDS...Southeast increasing to 25 to 35 kt late Sat afternoon. Veering to the South Saturday Night at 25 to 35 kt with gusts up to 40 kt. * SEAS...Building to 4 to 6 feet late Sat afternoon and further building to 7 to 10 ft Sat night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ dough
6 follow-up statements
616 WHUS72 KILM 190116 AAA MWWILM URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Wilmington NC 916 PM EDT Fri Oct 18 2019 GALE WARNING IN EFFECT AMZ250-252-254-256-191000- /O.CON.KILM.GL.W.0007.191019T2000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 916 PM EDT Fri Oct 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 8 AM EDT SUNDAY... * WINDS...Southeast increasing to 25 to 35 kt late Sat afternoon. Veering to the South Saturday Night at 25 to 35 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. * WEATHER...Showers and Thunderstorms Sat night will at times reduce visibility to 1 nm or less. In addition, Waterspouts are also possible Sat Night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ dough
686 WHUS72 KILM 190854 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 454 AM EDT Sat Oct 19 2019 AMZ250-252-254-256-192000- /O.CON.KILM.GL.W.0007.191019T2000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 454 AM EDT Sat Oct 19 2019 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS...Southeast 25 to 35 kt. * SEAS...7 to 12 feet. * WEATHER...Showers and thunderstorms tonight will at times reduce visibility to 1 nm or less. In addition, waterspouts are also possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
408 WHUS72 KILM 191920 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 320 PM EDT Sat Oct 19 2019 AMZ250-252-254-256-200400- /O.CON.KILM.GL.W.0007.191019T2000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 320 PM EDT Sat Oct 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...Southeast 25 to 35 kt with gusts to 40 kt. * SEAS...7 to 12 feet. * WEATHER...Showers and thunderstorms tonight will at times reduce visibility to 1 nm or less. In addition, waterspouts are also possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
623 WHUS72 KILM 200129 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 929 PM EDT Sat Oct 19 2019 AMZ250-252-254-256-200930- /O.CON.KILM.GL.W.0007.000000T0000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 929 PM EDT Sat Oct 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...Southeast to South 20 to 30 kt with gusts to 35 kt. * SEAS...7 to 12 feet. * WEATHER...Showers and thunderstorms tonight will at times reduce visibility to 1 nm or less. In addition, waterspouts are also possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
570 WHUS72 KILM 200830 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 430 AM EDT Sun Oct 20 2019 AMZ250-252-254-256-201200- /O.CON.KILM.GL.W.0007.000000T0000Z-191020T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 430 AM EDT Sun Oct 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...South 20 to 30 kt. * SEAS...7 to 10 feet. * WEATHER...Showers and thunderstorms tonight will at times reduce visibility to 1 nm or less. In addition, waterspouts are also possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
052
WHUS72 KILM 201153
MWWILM
URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
753 AM EDT Sun Oct 20 2019
AMZ250-252-254-256-202200-
/O.CAN.KILM.GL.W.0007.000000T0000Z-191020T1200Z/
/O.NEW.KILM.SC.Y.0051.191020T1200Z-191020T2200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
753 AM EDT Sun Oct 20 2019
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...
The National Weather Service in Wilmington has issued a Small
Craft Advisory, which is in effect until 6 PM EDT this evening.
The Gale Warning has been cancelled.
* WINDS...Southwest 15 to 25 kt becoming west and diminishing to
10 to 20 through this afternoon.
* SEAS...6 to 11 feet subsiding to 4 to 7 ft this afternoon.
* WEATHER...Showers and thunderstorms tonight will at times
reduce visibility to 1 nm or less. In addition, waterspouts
are also possible tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.
&&
$$What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Oct 18, 7:28 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 18, 7:28 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
728 PM EDT Fri Oct 18 2019
.SYNOPSIS...
Tropical Storm Nestor should move inland on the Florida Gulf
Coast on Saturday, losing its tropical characteristics as it
brings rain and breezy conditions to the eastern Carolinas
late Saturday into early Sunday. High pressure will build in
behind this system through Monday. A cold front will move
offshore late Tuesday, followed by another area of high
pressure through Friday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
High pressure extending down from the north will continue to produce
dry and cool conditions tonight into early Saturday. Expect decent
radiational cooling as only some wispy cirrus should start streaming
in by morning, mainly over SC. This will lead to another cool night
with temps in the mid 40s to around 50 farther south in SC and SC
coast where high clouds may increase enough to keep lows a bit
warmer.
After a fairly decent morning, especially the farther north you go,
conditions will deteriorate Sat aftn as clouds thicken and rain
spreads north as extratropical low, formerly known as Tropical Storm
Nestor, tracks up through the Carolinas just inland from the coast.
Expect greatest winds along the coast where some gusts could reach
up to 15 to 25 mph mainly late Sat eve into overnight. As the low
tracks north, it will become more elongated with possibly two areas
of max pcp. The I-95 corridor and along the coast have best chc of
highest rainfall with periods of heavy rain mainly late Sat into Sat
night. Up to 2 to 4 inches of rainfall is possible. WPC has included
much of our local forecast office in a marginal risk for excessive
rainfall. Given the dry antecedent conditions, expect flooding
threat to remain minor.
There is a potential for iso tornado threat mainly from Sat eve into
the overnight hours. The greatest shear, along with instability and
moisture, will be closer to the coast as the low tracks up into the
Carolinas. Further inland, expect a more stable atmosphere with less
of a chc of any thunderstorms at all. The system should be tracking
out of local forecast area by Sun morning with lingering clouds and
pcp but heavy rain will ending.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Surface low pressure, the remnant of what should be former
Tropical Storm Nestor, will be located over far-eastern North
Carolina at sunrise Sunday, accelerating out to the northeast.
Lingering clouds and maybe an hour or two of rain may continue
during the morning before drier air wraps in behind the
departing low.
A broad upper air ridge building across the Southeast U.S.
Sunday will scoot offshore as a deep trough extending southward
from the Great Lakes approaches the Carolinas by late Monday. A
weak surface ridge will also move off the coast late Monday,
with light and veering winds expected. Showers could appear
inland as early as late Monday night as deep layer moisture
gathers ahead of the approaching front. PoPs have been limited
to only 20-40 percent for now.
I used a model blend for temperatures through the period which
yields low-mid 70s for highs and lows 55-60.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A cold front extending southward from low pressure across the
Great Lakes should move through the eastern Carolinas Tuesday
evening. Moisture returning ahead of this front on southerly
winds should push dewpoints back to near 70 degrees. Coupled
with highs around 80, CAPE values around 1000 J/kg should
support showers and a few thunderstorms within a weakly sheared
airmass. PoPs have been increased to 60 percent during the day
Tuesday.
Model consensus is that the front will move off the coast
Tuesday evening. Only the 12z Canadian doesn't support this idea
as it is slower with both the front and the supporting upper
trough.
After the Great Lakes upper trough moves off the New England
coast Wednesday, another upper trough will deepen over the
Central U.S. which strengthens a downstream ridge off the East
Coast. This should support benign weather conditions across the
Carolinas with high pressure and dry weather. Depending on just
how quickly that next upper trough approaches from the west
late Friday, shower chances could begin to grow by next weekend.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Clear skies overnight will rapidly become cloudy near sunrise from
SW to NE across the area. No fog expected tonight as easterly winds
increase ahead of what will be post-tropical storm Nestor. Sub-VFR
conditions will develop during the afternoon hours with heavy rain
and thunderstorms possible creating widespread IFR conditions before
the end of the period. Winds will remain easterly throughout the
period increasing in speed during the afternoon to between 15-25 mph
with gusts near 30 mph; higher gusts along the coast.
Extended Outlook...Rain, gusty winds, and IFR/MVFR conditions likely
overnight Saturday into Sunday morning. Chance for early morning
fog/stratus next Monday and Tuesday mornings. Cold front expected to
move through Tuesday afternoon/evening.
&&
.MARINE...
A Gale Watch is in effect from late Sat aftn into early Sunday.
High pressure extending down from the north will maintain dry and
cooler conditions over the waters tonight. Seas will remain low,
less than 3 ft with light flow becoming more variable.
Conditions will deteriorate through late Sat into Sat night with
increasing onshore flow Sat aftn becoming SE to S up to 25 to 25 kts
through Sat eve into Sat night. Seas will increase up to 7 to 11 ft
by Sat night with rough seas expected as remnants of Tropical Storm
Nestor makes its way up through the Carolinas as an extratropical
low. The low will track up just inland maintaining a strong on shore
push through Saturday night before it begins to track off to the NE
leaving an offshore flow toward Sun morning with the beginning
of improving marine conditions.
Low pressure, the remnant of former Tropical Storm Nestor,
should be located over far-eastern North Carolina Sunday morning
and will be accelerating out to the northeast. Strong southwest
winds possibly gusting to gale force early in the morning should
decrease in speed and veer more northwesterly with time as the
low pulls away from the area. Seas as large as 6-10 feet early
Sunday morning should subside quickly, with the last of the 6
foot seas expected to end by Sunday evening across the Cape Fear
waters. Light winds and diminishing seas are expected Sunday
night through Monday night as a ridge of high pressure builds
across the Carolinas.
A cold front extending south from low pressure across the Great
Lakes should move into the western Carolinas Tuesday morning.
South winds ahead of the front should increase only modestly to
around 15 knots. Latest models (with the exception of the 12z
Canadian which is slow) move the front off the coast Tuesday
evening. Offshore winds are then expected Tuesday night through
Wednesday as high pressure near the Gulf coast slides east.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Watch from Saturday afternoon through Sunday morning for
AMZ250-252-254-256.
&&
SYNOPSIS...TRA
NEAR TERM...RGZ
SHORT TERM...TRA
LONG TERM...TRA
AVIATION...21
MARINE...TRA/RGZHazardous weather outlook, Oct 18, 3:11 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 311 PM EDT Fri Oct 18 2019 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 191915- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 311 PM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall amounts of 2 to 4 inches late Saturday into early Sunday could cause minor flooding. There is some potential that thunderstorms could produce isolated tornadoes Saturday night, mainly closer to the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-191915- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 311 PM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall amounts of 2 to 4 inches late Saturday into early Sunday could cause minor flooding. There is some potential that thunderstorms could produce isolated tornadoes Saturday night. In addition, elevated rip risk and rough surf expected Saturday into Sunday as extratropical low moves through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-191915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 311 PM EDT Fri Oct 18 2019 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gale force winds are possible as the remnant of Tropical Storm Nestor moves near the area. Waterspouts are also possible during thunderstorms Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:38 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
| Oct 19, 7:43 PM EDT | Beach Hazards Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
Nearby
Gale Warnings in North Carolina, 2019Every gale warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.